Alert archive / Georgia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 41, NWS Jacksonville, FL

March 25, 2005Appling County, Wayne County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 25, 2005, 6:32 AM EST for Appling County, Wayne County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 2005, 6:32 AM EST (11:32 UTC)
Expired
Mar 25, 2005, 7:00 AM EST
In force
28 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

Counties Appling County, GA, Wayne County, GA

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 25, 5:35 AM ESTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 11.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2005-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2005-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2075 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 2:30 AM EST, 4 hours 2 minutes earlier.

Area forecast discussion, Mar 25, 2:30 AM EST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 AM EST FRI MAR 25 2005

.SYNOPSIS...WARM FRONT IS LOCATED JUST SOUTH OF THE CWA TONIGHT
WHILE A PEEK AT SATELLITE AND RADAR SHOWS SOME INTERESTING
FEATURES. A SHORTWAVE IS RAPIDLY MOVING EWD ALONG THE SUB-TROPICAL
JET THAT STRETCHES ALONG THE GULF COAST AND NORTH FLORIDA. NUMEROUS
TSTMS ARE NOW IN THE NERN GULF. THIS IMPULSE HAS BEGUN TO INTERACT
WITH THE WARM FRONT AND QUITE A BIT OF CONVECTION IS DEVELOPING WITH
A BAND OF SHOWERS MOVING INTO MARION COUNTY. AT THIS HOUR LIGHTNING
REMAINS OVER THE OPEN WATERS.

&&

.SHORT TERM...GFS DOES WELL WITH INITIALIZATION OF THE SHORTWAVE
ENERGY AND WARM FRONT...AND SHOWS IMPRESSIVE OMEGA FIELD OVER THE
REGION THIS MORNING WITH MOSTLY ELEVATED CONVECTION PRODUCING
INTENSE LIGHTNING...HAIL AND STRONG WINDS. WARM AIR ADVECTION WILL
PUSH TEMPS INTO MID/UPPER 70S TO AROUND 80. MODERATE LLVL JET AND
DEEP LAYER SHEAR COULD PRODUCE A FEW SEVERE TSTMS BY AFTN. LIKELY
POPS EXPECTED FOR SRN TIER TAPERING TO 40% FOR SE GA. TONIGHT WILL
BRING A LULL IN ACTIVITY.

STORMS RETURN ON SATURDAY AND THE CWA IS ONCE AGAIN IN SLIGHT RISK
FOR SEVERE TSTMS. IN A NUTSHELL...SOUTHWESTERLY FLOW WILL PUMP GULF
MOISTURE INTO THE WARM FRONT OVER THE REGION CREATING VERY UNSTABLE
AIR MASS. STRONG STORMS WILL DEVELOP ALONG THE WARM FRONT AS IT
LIFTS NWD...THEN ON SUNDAY A SQUALL LINE WITH MORE STRONG STORMS
PRECEDING A COLD FRONT IS EXPECTED TO MOVE THROUGH IN THE AFTERNOON
AND EVENING.

.LONG TERM...THE DEEP SHORTWAVE TROUGH FINALLY EXITS THE EAST COAST
ON MONDAY DRIVING THE COLD FRONT SE OF THE AREA. DRIER AND MORE
SEASONABLE WEATHER IS EXPECTED THROUGH THE REMAINDER OF THE WEEK.

&&

.MARINE...GENERALLY LIGHT TO MODERATE SOUTHERLY FLOW WILL CONTINUE
THROUGH THE WEEKEND OVER THE COASTAL WATERS. NEXT SIGNIFICANT
INCREASE IN WINDS EXPECTED MONDAY ONCE THE COLD FRONT PUSHES
THROUGH. NO HEADLINES FOR TODAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  75  59  81  63 /  40  20  30  60
SSI  73  62  75  63 /  40  20  30  60
JAX  79  63  80  64 /  40  20  40  50
SGJ  78  65  76  66 /  50  20  40  50
GNV  80  63  82  65 /  50  20  40  40
OCF  80  64  83  66 /  50  20  30  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

PUBLIC...TRABERT
MARINE/FIRE WX....CAMP
Hazardous weather outlook, Mar 25, 6:03 AM EST, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
603 AM EST FRI MAR 25 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-261100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
603 AM EST FRI MAR 25 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 PM EST...

A WARM FRONT OVER THE REGION IN COMBINATION WITH A SERIES OF UPPER
LEVEL DISTURBANCES WILL CAUSE STRONG TO SEVERE THUNDERSTORMS TO
DEVELOP TODAY. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING
WINDS...LARGE HAIL AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE
WEEKEND...

A SERIES OF STRONG DISTURBANCES WILL PUSH ACROSS THE FORECAST AREA
THROUGH EASTER SUNDAY. STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL
BE POSSIBLE EACH DAY. THESE THUNDERSTORMS MAY BE ACCOMPANIED BY
DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL TV OR RADIO
STATION FOR THE LATEST WARNINGS...WATCHES AND STATEMENTS FROM THE
NATIONAL WEATHER SERVICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO ACTIVATE WHEN STORMS ARE IN THE AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MKT

In the hours before

Special weather statement, Mar 25, 4:26 AM EST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
426 AM EST FRI MAR 25 2005

FLZ023-GAZ150-163-164-251015-

BAKER FL-CHARLTON GA-CLINCH GA-WARE GA-
426 AM EST FRI MAR 25 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BAKER...
CHARLTON...CLINCH AND WARE COUNTIES FOR STRONG THUNDERSTORM WINDS AND
HAIL VALID UNTIL 515 AM EST...

AT 426 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER COLUMBIA COUNTY...OR ABOUT 14 MILES
SOUTH OF FARGO...MOVING NORTHEAST AT 40 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND THROUGH 515 AM EST. HAIL UP TO ONE HALF
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP
Special weather statement, Mar 25, 4:28 AM EST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
428 AM EST FRI MAR 25 2005

FLZ020>022-030-251015-

COLUMBIA FL-HAMILTON FL-SUWANNEE FL-UNION FL-
428 AM EST FRI MAR 25 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR UNION...
SUWANNEE...COLUMBIA AND HAMILTON COUNTIES FOR STRONG THUNDERSTORM
WINDS AND HAIL VALID UNTIL 515 AM EST...

AT 428 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CENTERED ALONG A LINE EXTENDING FROM 21 MILES NORTHWEST OF DOWLING
PARK TO 5 MILES SOUTHEAST OF BRANFORD...OR ALONG A LINE EXTENDING
FROM 7 MILES SOUTHWEST OF MADISON TO 9 MILES SOUTHWEST OF ICHETUCKNEE
SPRINGS STATE...MOVING NORTHEAST AT 40 MPH. THIS WILL ALSO AFFECT
AREAS AROUND OBRIEN...HILDRETH...DOWLING PARK...NEWBURN...
ICHETUCKNEE SPRINGS STATE...MCALPIN...JASPER AND SUWANNEE RIVER
STATE PARK THROUGH 515 AM EST.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

TRABERT
Special weather statement, Mar 25, 4:54 AM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
454 AM EST FRI MAR 25 2005

FLZ024-GAZ164-251045-
CHARLTON GA-NASSAU FL-
454 AM EST FRI MAR 25 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND
CHARLTON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL
545 AM EST...

AT 454 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 16 MILES WEST OF HILLIARD...MOVING EAST
AT 35 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
HILLIARD THROUGH 545 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP
Local storm report, Mar 25, 5:01 AM EST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
501 AM EST FRI MAR 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     HAIL             LIVE OAK                30.29N 82.99W
03/25/2005  2.75 INCH        SUWANNEE           FL   PUBLIC

            BASEBALL SIZE HAIL ALL OVER YARD.

0345 AM     HAIL             9 ENE LIVE OAK          30.34N 82.85W
03/25/2005  2.75 INCH        SUWANNEE           FL   FIRE DEPT/RESCUE

            BASEBALL SIZE HAIL REPORTED BY OFF DUTY FIRE FIGHER NEAR
            PINE GROVE.

0345 AM     HAIL             WHITE SPRINGS           30.34N 82.76W
03/25/2005  2.00 INCH        HAMILTON           FL   PUBLIC

            HAIL BETWEEN GOLF BALL AND BASEBALL SIZE REPORTED.
            WINDOWS BROKEN AND DAMAGE TO CARS.

0350 AM     HAIL             3 S WHITE SPRINGS       30.29N 82.76W
03/25/2005  1.75 INCH        COLUMBIA           FL   AIRPLANE PILOT

            HAIL DAMAGED WINDSHIELD ON INTERSTATE 75.

0350 AM     HAIL             9 SE JASPER             30.42N 82.85W
03/25/2005  1.75 INCH        HAMILTON           FL   LAW ENFORCEMENT

            GOLF BALL HAIL REPORTED BY SHERIFF OFFICE EMPLOYEE ALONG
            INTERSTATE 75.

0415 AM     HAIL             8 N WHITE SPRINGS       30.45N 82.76W
03/25/2005  1.75 INCH        HAMILTON           FL   PUBLIC

&&

CAMP
Special weather statement, Mar 25, 5:18 AM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
518 AM EST FRI MAR 25 2005

GAZ150-163-164-251100-

CHARLTON GA-CLINCH GA-WARE GA-
518 AM EST FRI MAR 25 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON...CLINCH
AND WARE COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL
600 AM EST...

AT 518 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER CLINCH COUNTY...OR ABOUT 9 MILES
NORTH OF FARGO...MOVING NORTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND STEPHEN FOSTER STATE PARK THROUGH 600
AM EST. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED AS WELL
AS HAIL UP TO ONE HALF INCH. UNPLUG COMPUTERS...TELEVISION
SETS...AND OTHER HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER
SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

TRABERT
Special weather statement, Mar 25, 5:22 AM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
522 AM EST FRI MAR 25 2005

FLZ020-GAZ162-251045-

ECHOLS GA-HAMILTON FL-
522 AM EST FRI MAR 25 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR HAMILTON AND
ECHOLS COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL
545 AM EST...

AT 522 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER HAMILTON COUNTY...OR ABOUT 5 MILES
NORTHWEST OF JASPER...MOVING EAST AT 45 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND NEEDMORE THROUGH 545 AM EST. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED AS WELL AS ONE HALF INCH HAIL.
UNPLUG COMPUTERS...TELEVISION SETS...AND OTHER HOME APPLIANCES AS
THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY
LIGHTNING STRIKES.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

TRABERT

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 2:53 AM ESTSevere Thunderstorm WarningJAXSuwannee52 min
Mar 25, 3:35 AM ESTSevere Thunderstorm WarningJAXColumbia, Hamilton40 min
Mar 25, 4:57 AM ESTSevere Thunderstorm WarningJAXNassau48 min
Mar 25, 5:53 AM ESTSpecial Marine WarningJAX67 min
Mar 25, 6:54 AM ESTSpecial Marine WarningJAX66 min
Mar 25, 8:00 AM ESTSpecial Marine WarningJAX45 min
Mar 25, 8:37 AM ESTSevere Thunderstorm WarningJAXColumbia, Hamilton, Suwannee38 min
Mar 25, 8:40 AM ESTSevere Thunderstorm WarningJAXHamilton50 min
Mar 25, 8:53 AM ESTSevere Thunderstorm WarningJAXSuwannee52 min
Mar 25, 9:30 AM ESTSevere Thunderstorm WarningJAXHamilton47 min
Mar 25, 9:33 AM ESTSevere Thunderstorm WarningJAXColumbia42 min
Mar 25, 10:36 AM ESTSevere Thunderstorm WarningJAXClay, Duval39 min
Mar 25, 10:41 AM ESTTornado WarningJAXUnion49 min
Mar 25, 10:46 AM ESTTornado WarningJAXBradford29 min
Mar 25, 11:03 AM ESTTornado WarningJAXClay42 min
Mar 25, 11:05 AM ESTSpecial Marine WarningJAX85 min
Mar 25, 11:42 AM ESTSevere Thunderstorm WarningJAXPutnam48 min
Mar 25, 11:51 AM ESTTornado WarningJAXPutnam39 min
Mar 25, 12:11 PM ESTSevere Thunderstorm WarningJAXSaint Johns49 min
Mar 25, 12:13 PM ESTTornado WarningJAXFlagler47 min
Mar 25, 12:25 PM ESTSpecial Marine WarningJAX95 min
Mar 25, 12:30 PM ESTSevere Thunderstorm WarningJAXMarion, Putnam45 min
Mar 25, 12:58 PM ESTTornado WarningJAXFlagler17 min
Mar 25, 1:15 PM ESTSevere Thunderstorm WarningJAXFlagler45 min
Mar 25, 5:20 AM ESTSevere Thunderstorm WarningJAXCamden40 min
Mar 25, 5:45 AM ESTSevere Thunderstorm WarningJAXAtkinson, Coffee45 min
Mar 25, 5:52 AM ESTSevere Thunderstorm WarningJAXCharlton38 min
Mar 25, 5:58 AM ESTSevere Thunderstorm WarningJAXWare47 min
Mar 25, 6:08 AM ESTSevere Thunderstorm WarningJAXClinch52 min
Mar 25, 6:15 AM ESTSevere Thunderstorm WarningJAXBacon30 min
Mar 25, 6:36 AM ESTSevere Thunderstorm WarningJAXBrantley24 min
Mar 25, 7:00 AM ESTSevere Thunderstorm WarningJAXWayne45 min
Mar 25, 7:37 AM ESTSevere Thunderstorm WarningJAXJeff Davis38 min
Mar 25, 7:45 AM ESTSevere Thunderstorm WarningJAXCoffee, Ware48 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.